Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 15, 2022, 3:30 AM MDT for Park County, Colorado. It took effect at Jun 15, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2022, 3:30 AM MDT (09:30 UTC)
- In effect from
- Jun 15, 2022, 11:00 AM MDT
- Expired
- Jun 15, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
County Park County, CO
The radar
The Denver radar (KFTG), 125 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
433 WWUS85 KBOU 150930 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 330 AM MDT Wed Jun 15 2022 COZ214-152100- /O.NEW.KBOU.FW.W.0032.220615T1700Z-220616T0100Z/ Central and Southeast Park County- 330 AM MDT Wed Jun 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214...SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM this morning to 7 PM MDT this evening. * Affected Area...Fire Weather Zone 214. * Timing...Humidities will be low this morning and breezy conditions will develop by midday. Conditions will ease this evening. * Winds...West 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
1 follow-up statement
449 WWUS85 KBOU 151950 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 150 PM MDT Wed Jun 15 2022 COZ214-160100- /O.CON.KBOU.FW.W.0032.000000T0000Z-220616T0100Z/ Central and Southeast Park County- 150 PM MDT Wed Jun 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 214... SOUTH PARK... * Affected Area...Fire Weather Zone 214. * Timing...Red Flag conditions will continue through the rest of the afternoon. Conditions will ease late this evening. * Winds...West around 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 12:18 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 12:18 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1218 AM MDT Wed Jun 15 2022 .UPDATE... Issued at 841 PM MDT Tue Jun 14 2022 Satellite and radar shows an area of convection over the northeastern plains of Colorado, supported by the right rear entrance region of an upper level jet. The individual cells are screaming off to the northeast, while the entire area has changed very little over the last 2-3 hours. We did increase PoPs there for the rest of the evening given these latest trends. By midnight, this area may shift eastward toward the Kansas and Nebraska borders although there is little change in the location of the right rear entrance region of the upper jet. Thus, we're not totally convinced it moves as quickly as the convective allowing models suggest. Outside of that, an outflow boundary is moving back across the I-25 Corridor. That may delay our heating a little into tomorrow, but overall sunny skies and warmer temperatures will prevail with high temperatures warming back into the mid to upper 80s across the plains. && .SHORT TERM...(This evening through Wednesday) Issued at 159 PM MDT Tue Jun 14 2022 It's a relatively quiet day today across the forecast area. Satellite shows partly cloudy skies over much of the state with a few virga showers apparent on radar. A well defined Denver Cyclone is lifting north towards DIA and is clearly visible in TDEN velocity data and various surface observations from across the metro. Temperatures across the region are in the upper 70s to low 80s and our temperatures shouldn't warm more than a couple more degrees. A calm night is expected over the high country and urban corridor tonight. A few showers and thunderstorms are possible late this evening into the overnight hours for the far northeastern plains as a weak shortwave glides across the region. Can't rule out a strong thunderstorm or two closer for Phillips or Sedgwick counties tonight, though most CAMs don't develop much on this side of the CO/NE border. Tomorrow will be warmer with much drier air advecting into the region. Precipitable water values will be near or less than a quarter of an inch, and most areas will struggle to see more than a few clouds. Mid-level temperatures will be a couple degrees warmer than today and thus highs should make it into the mid to upper 80s. The warm, dry, and breezy conditions should lead to elevated fire weather conditions as well. .LONG TERM...(Wednesday night through Tuesday) Issued at 159 PM MDT Tue Jun 14 2022 Dry weather and above normal temperatures are expected across North Central and Northeastern Colorado on Thursday as upper level high pressure rebuilds over the Rocky Mountain Region. On Friday, the upper ridge amplifies over the Central Plains. as a large upper level trough deepens along the west coast of the U.S. Colorado will lie between these two systems under the influence of a south to southwesterly flow aloft Friday and Saturday. This pattern will allow a plume of subtropical moisture to flow into the western half of Colorado resulting in scattered to numerous afternoon and evening showers and thunderstorms across the high country both days. With anomalous high PW's and some instability, some of the storms could produce brief heavy rain which could pose a flash flood threat to area burn scars. Further to the east, the plains should remain hot and dry with the exception of some activity moving out of the foothills into the adjacent plains and western sections of the Palmer Divide. Due to much above normal temperatures for this time of year and the host of outdoor activities in the area, are considering the possibility of issuing a heat advisory for the Front Range Urban Corridor. Sunday into Monday, the large upper trough is progged to lift into the Northern Rockies as the upper high moves into the Southeastern U.S. This should allow the plume of moisture to shift eastward into Northeastern Colorado resulting in a better chance for afternoon and evening showers and storms across the plains and Palmer Divide. The high country should continue to see a good chance for showers and storms on Sunday with locally heavy rainfall possible. By Tuesday, models are suggesting lesser precipitation chances across the CWA as a drier westerly flow aloft sets up over the state. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1215 AM MDT Wed Jun 15 2022 VFR through Wednesday. South to southeast winds at KDEN/KAPA will become east to northeast between 18z-21z, then back to south to southeast around 02z. BJC will have light winds becoming easterly in the afternoon. && .FIRE WEATHER... Issued at 159 PM MDT Tue Jun 14 2022 Elevated fire weather conditions are forecast over the area on Wednesday, especially across the Foothills and high country. Drier and warmer weather will lead to humidities falling below 15% across almost the entirety of the forecast area. Winds should remain fairly light across the plains with gusts up to 35-40 mph possible at higher elevations. We would likely need some sort of headlines if fuels were ready, but will hold off given the considerable green-up we've seen in the past few weeks. Dry and hot weather will lead to elevated fire danger across the plains and Palmer Divide through Friday. A plume of subtropical moisture should bring wetting rains to the high country Friday through the weekend. This plume is forecasted to shift east across the plains Sunday into Monday resulting in a reduction in the fire danger. && .HYDROLOGY... Issued at 159 PM MDT Tue Jun 14 2022 Subtropical moisture is expected to increase across the western half of Colorado on Friday and continue through the weekend. This increased moister combined with daytime heating may lead to brief localized heavy rainfall in the high country with the potential for flash flooding in the burn scars. Elsewhere, the threat of flooding outside of burn areas looks low. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Barjenbruch SHORT TERM...Hiris LONG TERM...Kalina AVIATION...Gimmestad FIRE WEATHER...Hiris/Kalina HYDROLOGY...Kalina
Hazardous weather outlook, Jun 14, 9:49 AM MDT, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 949 AM MDT Tue Jun 14 2022 COZ030>051-151600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 949 AM MDT Tue Jun 14 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Today will be cooler with near normal temperatures. There will be gusty winds with gusts up to 50 mph across the higher mountain terrain and up to 35 mph across the plains. The dry and windy conditions over the plains and foothills will lead to elevated fire weather conditions. A few isolated showers and storms are possible this afternoon and tonight across far northeastern Colorado. The strongest storms could produce some hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday will be warm and breezy, then it will become hot again starting Thursday through the weekend. Elevated fire weather conditions will continue, with some improvement as moisture gradually increases going into the weekend. There will bring a chance for storms starting Friday mainly across the higher terrain with the potential for burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 15, 12:47 AM MDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Denver CO
1247 AM MDT Wed Jun 15 2022
COZ051-150715-
Phillips County CO-
1247 AM MDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of southeastern
Phillips County through 115 AM MDT...
At 1247 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Holyoke, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Holyoke and Pleasant Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4044 10239 4051 10244 4074 10205 4044 10205
TIME...MOT...LOC 0647Z 241DEG 45KT 4038 10229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:47 AM MDT | Special Weather Statement | BOU | Phillips | 28 min |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.